Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Banach algebras with non-Hausdorff structure spaces
HTML articles powered by AMS MathViewer

by Bertram Yood PDF
Proc. Amer. Math. Soc. 123 (1995), 411-415 Request permission


An example due to G. W. Mackey is an instance of a class of Banach algebras whose spaces of primitive ideas are not Hausdorff spaces.
  • I. Gelfand and G. Šilov, Über verschiedene Methoden der Einführung der Topologie in die Menge der maximalen Ideale eines normierten Ringes, Rec. Math. [Mat. Sbornik] N. S. 9 (51) (1941), 25–39 (German, with Russian summary). MR 0004729
  • C. W. Kohls, The space of prime ideals of a ring, Fund. Math. 45 (1957), 17–27. MR 100610, DOI 10.4064/fm-45-1-17-27
  • Nathan Jacobson, Structure of rings, American Mathematical Society Colloquium Publications, Vol. 37, American Mathematical Society, 190 Hope Street, Providence, R.I., 1956. MR 0081264
  • Neal H. McCoy, The theory of rings, The Macmillan Company, New York; Collier Macmillan Ltd., London, 1964. MR 0188241
  • Charles E. Rickart, General theory of Banach algebras, The University Series in Higher Mathematics, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London-New York, 1960. MR 0115101
  • Bertram Yood, Structure spaces of rings and Banach algebras, Michigan Math. J. 31 (1984), no. 2, 181–189. MR 752254, DOI 10.1307/mmj/1029003022
  • Frank F. Bonsall and John Duncan, Complete normed algebras, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 80, Springer-Verlag, New York-Heidelberg, 1973. MR 0423029
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H20, 46H10
  • Retrieve articles in all journals with MSC: 46H20, 46H10
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 123 (1995), 411-415
  • MSC: Primary 46H20; Secondary 46H10
  • DOI:
  • MathSciNet review: 1216828